Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 15, NWS El Paso, TX

April 23, 20078 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Apr 23, 2007, 6:59 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 23, 2007, 12:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 23, 2007, 6:59 AM MDT (12:59 UTC)
In effect from
Apr 23, 2007, 12:00 PM MDT
Expired
Apr 23, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 5:00 PM MDTNON-TSTM WND GST 64Placitas, NMPLACITAS IS IN SANDOVAL COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3217 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 231259
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
659 AM MDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON AND EVENING FOR
ALL OF SOUTHERN AND SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS...

.LOW PRESSURE ALOFT MOVING ACROSS NORTHERN NEW MEXICO WILL CAUSE
BREEZY TO WINDY CONDITIONS OVER FAR WEST TEXAS AND SOUTH AND SOUTHWESTERN
NEW MEXICO MONDAY AFTERNOON...WHILE DAYTIME HEATING WILL DROP
HUMIDITY TO THE MIDDLE AND LOW TEENS. THE STRONG WINDS AND LOW
HUMIDITY...COMBINED WITH EXPECTED HIGH TO VERY HIGH FIRE DANGER
RATINGS...WILL CAUSE CRITICAL FIRE DANGER CONDITIONS FOR MONDAY
AFTERNOON AND EVENING.

NMZ110>113-TXZ055-056-232100-
/O.UPG.KEPZ.FW.A.0007.070423T2000Z-070424T0400Z/
/O.NEW.KEPZ.FW.W.0015.070423T1800Z-070424T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
659 AM MDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM MDT THIS EVENING...REPLACING THE FIRE WEATHER WATCH.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM NOON MDT
MONDAY AFTERNOON UNTIL 8PM MDT MONDAY EVENING ACROSS ALL OF
SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS. STRONG WINDS OF AT
LEAST 20 TO 30 MPH SUSTAINED WITH GUSTS OF 40 TO 50 MPH OR HIGHER
ARE LIKELY MONDAY AFTERNOON AND EVENING. THE FIRE DANGER RATINGS
ARE FORECAST TO BE HIGH TO VERY HIGH ACROSS THE AREA...WHILE
AFTERNOON HUMIDITY IS EXPECTED TO FALL TO 15 PERCENT OR BELOW.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


20
2 follow-up statements
000 
WWUS84 KEPZ 240213
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
813 PM MDT MON APR 23 2007

...FIRE WEATHER WATCH FOR THE LOWLANDS OF SOUTHERN NEW MEXICO AND
WEST TEXAS...

.LOW PRESSURE AT THE SURFACE WILL STRENGTHEN AND PUSH INTO THE
TEXAS PANHANDLE BY TOMORROW AFTERNOON...MEANING THE POSSIBILITY
OF WINDY CONDITIONS. THE PASSAGE OF A WEAK FRONT OVERNIGHT MONDAY
NIGHT WILL MEAN THAT MINIMUM RELATIVE HUMIDITY TUESDAY AFTERNOON
AND EVENING WILL BE A BIT HIGHER THAN WAS SEEN ON MONDAY.
HOWEVER...CRITICALLY DRY CONDITIONS ARE STILL FORECASTED FOR THE
LOWLANDS OF SOUTHERN NEW MEXICO AND WEST TEXAS. IN ADDITION...
TUESDAYS FIRE DANGER RATINGS ARE FORECASTED AT HIGH TO EXTREME.

NMZ111-112-241015-
/O.EXP.KEPZ.FW.W.0015.000000T0000Z-070424T0200Z/
/O.NEW.KEPZ.FW.A.0008.070424T1800Z-070425T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
813 PM MDT MON APR 23 2007

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. THE RED FLAG WARNING WILL
EXPIRE AT 8 PM MDT THIS EVENING.

ALTHOUGH THE RED FLAG WARNING FOR TODAY EXPIRED AT 8 PM...
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN TOMORROW
AFTERNOON AND EARLY EVENING. THE LOW PRESSURE SYSTEM AT THE
SURFACE THAT HELPED TO BRING THE AREA WINDY CONDITIONS TODAY WILL
STRENGTHEN AND PUSH INTO THE OKLAHOMA AND TEXAS PANHANDLES BY
TOMORROW AFTERNOON. SUSTAINED 20-FOOT WINDS AROUND 20 MPH DURING
THE AFTERNOON AND EVENING WILL BE ACCOMPANIED MINIMUM RELATIVE
HUMIDITIES BELOW 15 PERCENT AND FIRE DANGER RATINGS FROM HIGH TO
EXTREME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ110-113-240315-
/O.EXP.KEPZ.FW.W.0015.000000T0000Z-070424T0200Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
813 PM MDT MON APR 23 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

CRITICAL FIRE WEATHER PARAMETERS ARE NO LONGER BEING MET ACROSS
THE AREA...AND AS SUCH...THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...OR
WWW.NWS.NOAA.GOV/ELP FOR UPDATES.

$$
PIEPER
000 
WWUS84 KEPZ 240219
RFWEPZ

RED FLAG WARNING
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
819 PM MDT MON APR 23 2007

...FIRE WEATHER WATCH FOR THE LOWLANDS OF SOUTHERN NEW MEXICO AND
WEST TEXAS...

.LOW PRESSURE AT THE SURFACE WILL STRENGTHEN AND PUSH INTO THE
TEXAS PANHANDLE BY TOMORROW AFTERNOON...MEANING THE POSSIBILITY
OF WINDY CONDITIONS. THE PASSAGE OF A WEAK FRONT OVERNIGHT MONDAY
NIGHT WILL MEAN THAT MINIMUM RELATIVE HUMIDITY TUESDAY AFTERNOON
AND EVENING WILL BE A BIT HIGHER THAN WAS SEEN ON MONDAY.
HOWEVER...CRITICALLY DRY CONDITIONS ARE STILL FORECASTED FOR THE
LOWLANDS OF SOUTHERN NEW MEXICO AND WEST TEXAS. IN ADDITION...
TUESDAYS FIRE DANGER RATINGS ARE FORECASTED AT HIGH TO EXTREME.

TXZ055-056-241030-
/O.EXP.KEPZ.FW.W.0015.000000T0000Z-070424T0200Z/
/O.EXA.KEPZ.FW.A.0008.070424T1800Z-070425T0300Z/
EL PASO-HUDSPETH-
819 PM MDT MON APR 23 2007

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY
AFTERNOON THROUGH TUESDAY EVENING. THE RED FLAG WARNING IS NO
LONGER IN EFFECT. 

ALTHOUGH THE RED FLAG WARNING FOR TODAY EXPIRED AT 8 PM...
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN TOMORROW
AFTERNOON AND EARLY EVENING. THE LOW PRESSURE SYSTEM AT THE
SURFACE THAT HELPED TO BRING THE AREA WINDY CONDITIONS TODAY WILL
STRENGTHEN AND PUSH INTO THE OKLAHOMA AND TEXAS PANHANDLES BY
TOMORROW AFTERNOON. SUSTAINED 20-FOOT WINDS AROUND 20 MPH DURING
THE AFTERNOON AND EVENING WILL BE ACCOMPANIED MINIMUM RELATIVE
HUMIDITIES BELOW 15 PERCENT AND FIRE DANGER RATINGS FROM HIGH TO
EXTREME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ111-112-241030-
/O.CON.KEPZ.FW.A.0008.070424T1800Z-070425T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
819 PM MDT MON APR 23 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

ALTHOUGH THE RED FLAG WARNING FOR TODAY EXPIRED AT 8 PM...
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN TOMORROW
AFTERNOON AND EARLY EVENING. THE LOW PRESSURE SYSTEM AT THE
SURFACE THAT HELPED TO BRING THE AREA WINDY CONDITIONS TODAY WILL
STRENGTHEN AND PUSH INTO THE OKLAHOMA AND TEXAS PANHANDLES BY
TOMORROW AFTERNOON. SUSTAINED 20-FOOT WINDS AROUND 20 MPH DURING
THE AFTERNOON AND EVENING WILL BE ACCOMPANIED MINIMUM RELATIVE
HUMIDITIES BELOW 15 PERCENT AND FIRE DANGER RATINGS FROM HIGH TO
EXTREME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
PIEPER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 23, 5:25 AM MDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 23, 5:25 AM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
525 AM MDT MON APR 23 2007

.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP GENERATE VERY
STRONG WINDS ACROSS THE BORDERLAND THIS AFTERNOON AND EVENING.
TODAYS HIGHS WILL RUN A FEW DEGREES ABOVE NORMAL...BUT WILL BE A
FEW DEGREES BELOW NORMAL ON TUESDAY. WELL SEE CALMER WEATHER FOR
THE REST OF THE WEEK WITH PLENTY OF SUN AND TEMPERATURES RUNNING
ABOVE NORMAL.

&&

.DISCUSSION...
AND THE WINDS RETURN...WE WILL HAVE ANOTHER VERY WINDY DAY TODAY.
AN APPROACHING UPPER LEVEL LOW WILL COMBINE WITH A LEE SIDE TROF
TO GIVE US VERY WINDY CONDITIONS THIS AFTERNOON. CURRENTLY THE
VAD WIND PROFILE OFF OF THE KEPZ RADAR IS SHOWING 20 TO 25 KNOTS
OF WIND JUST OFF THE SURFACE. WE HAD BEEN THINKING THAT WE WOULD
STAY JUST BELOW ADVISORY LEVELS...BUT IT LOOKS LIKE THE LOW HAS
SLOWED JUST A LITTLE WHICH WILL GIVE US A LITTLE MORE TIME TO MIX
DOWN SOME OF THE STRONGER WINDS. THE LOW WILL BE SLOW TO MOVE OUT
SO THE WINDS SHOULD STAY UP WELL INTO THE EVENING HOURS. IN
ADDITION TO THE WINDS WE WILL SEE A SLIGHT CHANCE FOR SHOWERS
THIS AFTERNOON AND EVENING ACROSS THE NORTHERN TIER OF THE CWA.
ON TUESDAY THE LOW WILL BE MOVING TO OUR EAST. WE WILL ALSO BE ON
THE BACK SIDE OF A WEAK COLD FRONT ASSOCIATED WITH THE LOW SO WE
WILL SEE ABOUT 5 TO 10 DEGREES OF COOLING ON TUESDAY. WE WILL
ALSO SEE BREEZY TO WINDY CONDITIONS DURING THE DAY ON
TUESDAY...BUT NOT AS STRONG AS TODAYS WINDS. BY WEDNESDAY A MORE
ZONAL FLOW ALOFT WILL SETTLE INTO THE REGION WHICH WILL CALM OUR
WINDS AND RETURN OUR TEMPERATURES BACK TO SEASONAL NORMALS. BY
THE END OF THE WEEK A RIDGE WILL DEVELOP ACROSS THE
SOUTHWEST...SO OUR WINDS WILL STAY QUIET AND WE WILL SEE PLENTY
OF SUN WITH TEMPERATURES RUNNING ABOVE NORMAL AS WE HEAD INTO THE
COMING WEEKEND. BOTH THE GFS AND DGEX ARE INDICATING THAT WE MAY
SEE A CHANCE FOR RAIN FOR THE FIRST PART OF NEXT WEEK...BUT THAT
IS JUST BEYOND THE END OF THIS FORECAST PACKAGE.

&&

.AVIATION...23/12Z-24/12Z
GENERALLY VFR CONDITIONS EXPECTED TODAY. STRONG SURFACE WINDS
WILL LEAD TO ISOLATED AREAS OF BLOWING DUST WHICH COULD REDUCE
VISIBILITIES DOWN INTO THE MVFR CATEGORY. IN ADDITION THE WINDS
WILL GENERATE TURBULENCE NEAR AND DOWN WIND OF AREA MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 83  59  78  51  80 /   0   0   0   0   0
SIERRA BLANCA TX        81  56  75  48  78 /   0   0   0   0   0
LAS CRUCES              82  55  77  47  79 /   0   0   0   0   0
ALAMOGORDO              81  54  75  45  78 /   0   0   0   0   0
CLOUDCROFT              58  39  53  30  57 /   0  10  20  10   0
TRUTH OR CONSEQUENCES   79  54  73  45  76 /   0  10  20   0   0
SILVER CITY             68  46  66  39  69 /   0  10  20   0   0
DEMING                  81  56  75  47  78 /   0   0   0   0   0
LORDSBURG               80  55  76  46  78 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     NMZ022>025-030>032.

TX...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
     TXZ055-056.

&&

15/15
Hazardous weather outlook, Apr 23, 4:26 AM MDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
426 AM MDT MON APR 23 2007

NMZ022>025-030>032-TXZ055-056-241030-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
426 AM MDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL GENERATE STRONG WINDS
ACROSS THE BORDERLAND. AFTERNOON WIND SPEEDS OF 25 TO 35 MPH WITH
GUST NEAR 50 CAN BE EXPECTED BY THE AFTERNOON. ISOLATED AREAS MAY
SEE SOME BLOWING DUST THAT WOULD REDUCE VISIBLITIES. WINDS SHOULD
SLOWLY TAPER OFF AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BREEZY TO WINDY AGAIN ON TUESDAY...BUT THE REST OF THE WEEK LOOKS NICE.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:45 AM MDTWind AdvisoryEPZ19 hr

Nearby

Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.